Linear operators generated by a probability density function


In this paper we deal with linear positive operators of both discrete and integral type. For the former we obtain the limit of iterates and for latter we investigate the order of approximation in various sspaces of functions proving that the sequence becomes an approximation process.


Octavian Agratini
Department of Mathematics, Babes-Bolyai University, Cluj-Napoca, Romania


Cheney and Sharma polynomial sequence; probability space; order of approximation

Paper coordinates

O. Agratini, Linear operators generated by a probability density function, In: Advances in Constructive Approximation: Vanderbilt 2003, (Eds.,M. Neamtu and E. B. Saff) pp. 1-12, Proceedings of International Conference Advances in Constructive Approximation, 14-17 May, 2003, Nashville, Tennessee, Nashboro Press, TN, 2004.


About this paper

Publisher Name
Print ISSN
Online ISSN

google scholar link

[1] Agratini, O,  On some Bernstein type operators: iterates and generalizations,  East Journal on approximtions, 9(2003), 4, 415-426.
[2] Altomare, F. and M. Campiti,  Korovkin-type Approximation Theory and its Applications, de Gruyter Series St udies in Mathematics, vol. 17, Walter de ?Gruyter & Co., Berlin, New Yorkm 1994.
[3] Bennett, C. and R. Sharpley,  Interpolation of Operators,  vol. 129, Series: Pure and Applied Mathematics, Academic Press, Inc., 1988.
[4] Cheney, E.W. and A. Sharma,  On a generalization of Bernstein polynomials, Riv. Mat. Univ. Parma (2), 5(1964), 77-84.
[5] Ditzian, Z. and V. Totik, Moduli of Smoothness, Springer Series in Computational Mathematics, vol. 9, Springer-Verlag, New York Inc., 1987.
[6] Feller, W., An Introduction to Probability Theory and its Applications II, Wiley, New York, 1966
[7] Khan, M.K., On the rate of convergence of Bernstein power series for functions of bounded variation,  J. Approx. Theory, 57(1989), 90-103.
[8] Lenze, B., Bernstein-Baskakov-Kantorovic operators Lipschitz-type maximal funcitons,  in Colloquia Mathematica Societatis Janos Bolyai 58, Approximation Theory, Kecskemet, Hungary, J. Szabados and K. Tandori (eds.), North-Holland Publising Company, amsterdam-Oxford-New York, 1990, 469-496.
[9] Rus, I.A., Weakly Picard mappings,Commentationes Math. Univ. Caroline, 34(1993), 4, 769-773.
[10] Stancu, D.D, and C. Cismasiu, On an approximating linear positive operators of Cheney-Sharma, Revue d’Analyse Numerique et de Theorie de l’Approximation, 26(1997), nos.1-2, 221-227.


Related Posts